# SDR 2008F00020

- Difficulty date: July 11, 2008
- Submitted: August 7, 2008
- Operation: General aviation
- Aircraft: N554PG
- Make and model: Cirrus SR20
- Aircraft serial: 2009
- Engine: Cont IO360ES
- System (JASC): 6100 · Propeller System
- Part: Rod
- Condition: Misinstalled
- Location: Pitch Change
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

ON INSTALLATION OF PROP TO ENG MOUNTING FLANGE IAW MM 61-00-45, THE PLASTIC PROTECTIVE CAP FITTED TO THE END OF THE PITCH CHANGE ROD WAS NOT REMOVED.  ON FLIGHT TEST OF THE AC, ENGINE OVERSPEED WAS NOTED AT TAKEOFF TO 2850 RPM, NO SIGNIFICANT LOSS OF OIL PRESSURE WAS NOTED.  THE PILOT THROTTLED BACK TO REDUCE PROPELLER SPEED TO LESS THAN 2700 RPM ( WITHIN PERMITTED LIMITATIONS) ENGINE POWER WAS REDUCED TO 48 PERCENT AT THIS POINT AND THE ENGINE SUBSEQUENTLY STOPPED.  THE PILOT RESTARTED THE ENGINE, SLIGHTLY EXCEEDING 2700 RPM FOR A SHORT PERIOD.  THE PILOT RETURNED THE AIRCRAFT TO BASE, LANDING SAFELY AND REPORTED THE INCIDENT TO THE MAINT MGR.  ON INVESTIGATION THE PROP WAS REMOVED AND THE PROTECTIVE CAP WAS IDENTIFIED AS THE SOURCE OF THE PROBLEM.  AC WAS CERTIFIED AS FIT FOR FLIGHT.  NO ACTION IS REQUIRED IF ENGINE OVERSPEEDS FOR LESS THAN 1 MINUTE.  PROPELLER INSTALLATION PRACTICES SHALL BE AMENDED TO INCLUDE AN INSPECTION TO ENSURE THE PROTECTIVE CAP IS REMOVED PRIOR TO INSTALLATION.  THE INSP CHECK SHALL BE EVIDENCED BY CERTIFICATION OF THE APPLICABLE WORKSHEET.
